VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sperti-banner
Hi, I currently live in Taipei, and there is hardly any sun exposure here in winter months. So very recently I started taking 5000IU of Vitamin D3 (by Biovea) and also Vitamin K2 supplement. I have Hashimoto's. I had Vitamin D deficiency when tested in 2014, but since I lived in India back then, it was recommended I improve my sun exposure. I also took cod liver oil capsules daily. It is only recently that I read about the Vitamin D and Thyroid connection. I have experienced stomach upset (diarrhea) from the time I took Vitamin D supplement (just 3 doses so far). Is this reaction normal? Do I need to take a lower supplement, or try a different product?

Asked by  Rukmini on March 20, 2017

Answers
  •  Rukmini on

    See title

    Answered by  Rukmini on
  •  IAW on

    I looked at one bottle of Biovea which does state it has/uses soybean oil. So I am not sure if that is the issue and you are having a reaction to that. Apparently others have had this type of issue when taking Vitamin D and at another website they suggest that the oil in the capsule could be rancid.
    If the D is giving you Hypercalcemia the symptoms would
    include: feeling sick or being sick, poor appetite or loss of appetite, feeling very thirsty, passing urine often, constipation or diarrhea, abdominal pain, muscle weakness or pain, feeling confused, feeling tired and bone pain. As you can see diarrhea is one of the symptoms but most people get multiple symptoms.
    I will assume you do not take any medicines for constipation and may no longer need them once you take the D.
    You may want to try a different brand. For example Biotech “is void of dyes, talc, binders, artificial colors and synthetic flavors”. It is “dry” and not in oil.
    I also found maybe two other connections. It appears that a lack of Vitamin A may cause diarrhea and Vitamin A is a co-factor for D. Many people report that along with a Vitamin D deficiency they also are diagnosed with a B12 deficiency. I found one site that suggested a B12 deficiency may cause diarrhea.

    Answered by  IAW on
    •  Rukmini on

      Thank you. I doubt about having reaction to soyabean oil, as it is something I have eaten from time to time without adverse reaction. Also I take a multi-vitamin supplement daily. In addition my diet includes nutritional yeast, milk (which is rich in B12), and Vitamin A rich foods as well. I will try using another brand and see if that works. For now at least, I do not face any other hypercalcemia symptoms. Neither have I ever faced any constipation problems.
      I think having all the nutrients in the required ratios is a fine balance, and once something is disrupted (in my case thyroid function), it is difficult to get everything back to normal easily. But thanks again for the valuable suggestions.

      Answered by  Rukmini on
  •  IAW on

    You said “I think having all the nutrients in the required ratios is a fine balance”. I like that statement. Here is another thought. Sometimes I wonder if some people “temporarily” need a boost in certain vitamins and minerals in the “short” term, when they first start taking Vitamin D. So you either have to put up with certain symptoms until everything “evens out again” or take extra for the short term.

    Answered by  IAW on

Recent Discussion

Popular Questions